Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 21, 2013, 6:22 PM CDT for Gallatin County, White County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2013, 6:22 PM CDT (23:22 UTC)
- Expired
- Jul 21, 2013, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:56 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 21, 4:56 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 456 PM CDT SUN JUL 21 2013 .UPDATE... ISSUED AT 456 PM CDT SUN JUL 21 2013 AFTER LOOKING AT NEW HRRR MODEL REFLECTIVITY DATA AND 18Z NAM...IT APPEARS HEAVY RAIN IS MORE LIKELY IN SW INDIANA...SE ILLINOIS...AND NW KENTUCKY LATE TONIGHT INTO EARLY MONDAY. 850 MB LOW LEVEL FLOW IS FORECAST TO STRENGTHEN TO AROUND 20 KNOTS...WITH STRONG INDICATIONS OF A BACKBUILDING MCS. RAISED POPS FOR THE OVERNIGHT HOURS TO CATEGORICAL OR LIKELY IN NE COUNTIES. THE ENSEMBLE MEANS OF THE SREF AND GFS ALSO SHOW QPF BULLSEYES IN THAT AREA OVERNIGHT. SURFACE TO 850 MB CONVERGENCE AXIS IS FORECAST TO BE IN THAT AREA WITH A 500 MB SHORTWAVE TROUGH JUST UPSTREAM. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ISSUED AT 215 PM CDT SUN JUL 21 2013 MAIN FORECAST CONCERN TONIGHT IS HEAVY RAIN POTENTIAL. LOTS OF MOISTURE AND INSTABILITY IS IN PLACE...ALONG WITH A BROAD AREA OF WEAK LIFT. THE PRIMARY LIFTING MECHANISM IS A 500 MB SHORTWAVE ADVANCING EAST/SOUTHEAST ACROSS CENTRAL MISSOURI. CONVECTION HAS BEEN SLOWLY INCREASING THIS AFTERNOON ALONG AND SOUTH OF A WEAK WARM FRONT THAT EXTENDS FROM THE LOWER OHIO VALLEY TO NORTHWEST ARKANSAS. THE STORMS WILL CONTINUE TO INCREASE THROUGH THE EARLY EVENING HOURS...AIDED BY THE APPROACHING SHORTWAVE AND WARM FRONTAL CONVERGENCE. WILL MENTION HEAVY RAIN IN GRIDS AND ZONES. LOW LEVEL WIND SPEEDS ARE CURRENTLY A LITTLE LOWER THAN OPTIMUM FOR AN ORGANIZED FLOODING THREAT. HOWEVER...RAP MODEL RUNS INDICATE SOME INCREASE AND BACKING OF LOW LEVEL WINDS LATE TODAY AND THIS EVENING. POTENTIAL FOR EXCESSIVE RAINFALL AND LOCAL FLOODING WILL NEED TO BE MONITORED THROUGH EVENING. LATER TONIGHT AND MONDAY MORNING...WEAKENING INSTABILITY AND DECREASING UPPER SUPPORT SHOULD BRING A GRADUAL DECREASE IN COVERAGE AND INTENSITY OF THE PRECIP. TEMPS ON MONDAY WILL DEPEND ON TIMING OF PARTIAL CLEARING...WHICH SHOULD TAKE PLACE FROM WEST TO EAST AS THE DAY GOES ON. WILL CONTINUE WITH PREVIOUS FORECASTS THAT ARE CLOSER TO GFS MOS THAN THE COOLER NAM MOS. A RELATIVE LULL IN PRECIP CHANCES IS EXPECTED MONDAY NIGHT. ON TUESDAY...A COLD FRONT WILL MOVE SOUTHEAST INTO SOUTHERN ILLINOIS AND SE MISSOURI BY LATE IN THE DAY. THE FRONT SHOULD ARRIVE DURING PEAK HEATING AND INSTABILITY...SO WILL CONTINUE WITH POPS ABOVE MOS GUIDANCE. PRECIP WATER VALUES WILL BE SOMEWHAT LOWER DUE TO A MORE VEERED /WEST TO NORTHWEST/ DEEP LAYER FLOW...WHICH IS WHY POPS WILL BE KEPT BELOW THE LIKELY CATEGORY. FLOW FIELDS WILL BE SOMEWHAT STRONGER WITH THIS SYSTEM...SO THE POTENTIAL FOR ISOLATED SEVERE STORMS EXISTS. CONVECTION SHOULD DIMINISH WITH THE PASSAGE OF THE COLD FRONT ACROSS THE LOWER OHIO VALLEY LATE TUESDAY NIGHT. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ISSUED AT 215 PM CDT SUN JUL 21 2013 THE MODELS ARE IN GENERAL AGREEMENT WITH FRONT ALONG OUR SOUTHERN BORDER BY 12Z WED. HOWEVER THE GFS AND THE NAM PUSH IT ON THROUGH LIMITING ANY PRECIP CHC AFTER 12Z WED. THE 00Z SUNDAY ECMWF LINGERS PRECIP OVER THE AREA ALL DAY WED. CURRENT GRIDS REFLECT HIGHEST PROB WOULD BE OVER SEMO AND LATEST RUNS SUPPORT THAT. HOWEVER WILL TRY TO LOWER POPS NORTH AND EAST AS PREVIOUS SHIFT DID AND CONTINUE THE TREND TOWARD A DRIER WED. IF THE 12Z ECMWF FOLLOWS THAT TREND THE MID SHIFT WILL BE ABLE TO BETTER DEFINE THE CHC. SO THIS TIME FRAME REMAINS A LITTLE SUSPECT FOR NOW WITH EITHER NORTH WINDS VIA NAM GFS OR STALLED FRONT ECMWF. THE 12Z UKMET SHOWS THE FRONT ALONG THE SOUTHERN BORDER AS WELL BUT THE RUN ENDS AT 12Z BUT APPEARS TO FAVOR THE WETTER ECMWF. FOR THE LATE WEEK CHC THE THE GFS BRINGS A FRONT THROUGH BUT THE ECMWF AND DGEX BRING AN MCS OUT OF THE CENTRAL PLAINS FRIDAY WITH A COLD FRONT IN ITS WAKE SATURDAY. THE GFS IS A LITTLE VOID OF THE MCS FEATURE AND WILL LEAN TOWARD THE ECMWF AND DGEX SOLUTION...BUT USE THE SLOWER TIMING OF THE ECMWF FOR THIS FEATURE. WILL MAINTAIN A SLGT CHC SAT NGT IN THE EAST. WILL KEEP SUNDAY DRY WITH MUCH COOLER AND DRIER AIR COMING INTO THE REGION. AS FOR TEMPS IF THE EXTENDED INIT COMES TO FRUITION IT WILL BE A MUCH COOLER AND WE COULD SEE SOME RECORD OR NEAR RECORD COOL TEMPS EARLY NEXT WEEK. THE OPPOSITE OF LAST SUMMER RECORD SETTING HEAT. && .AVIATION... ISSUED AT 1230 PM CDT SUN JUL 21 2013 AREAS OF LOW CLOUDS WILL CONTINUE TO LIFT THIS AFTERNOON...WITH LINGERING POCKETS OF MVFR CIGS BECOMING VFR EARLY. WITH DIURNAL HEATING AND DESTABILIZATION...SHOWERS AND STORMS WILL SLOWLY INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. EXPECT PEAK COVERAGE TO OCCUR EARLY THIS EVENING...ENHANCED BY AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST. IT IS TOO EARLY TO PINPOINT THE TIMING OF STORMS...BUT IT APPEARS LIKELY EACH TAF SITE WILL RECEIVE AT LEAST SOME RAIN THIS AFTERNOON OR EVENING. BRIEF IFR CONDITIONS ARE POSSIBLE IN ANY STORMS. CONVECTION SHOULD FADE WITH LOSS OF HEATING...AND MAINLY DRY CONDITIONS ARE EXPECTED OVERNIGHT. SOME LIGHT FOG OR PATCHY LOW CLOUDS ARE POSSIBLE LATE AT NIGHT AND MONDAY MORNING. DIURNAL CU WILL FORM AGAIN BY MIDDAY MONDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...MY SHORT TERM...MY LONG TERM...KH AVIATION...MY
Hazardous weather outlook, Jul 21, 4:15 AM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 415 AM CDT SUN JUL 21 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 415 AM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. WHILE AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT...IT APPEARS THE MAIN HAZARD WITH MOST OF THE THUNDERSTORMS WILL COME WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE MONDAY AND TUESDAY. IT NOW LOOKS AS THOUGH THE HIGHEST CHANCE FOR ANY ORGANIZED SEVERE WEATHER WILL COME ON TUESDAY AS A COLD FRONT PUSHES SOUTH INTO THE REGION. THE MAIN HAZARDS WOULD LIKELY BE DAMAGING WIND GUSTS AND LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND SATURDAY. WHILE AN ISOLATED STRONG OR SEVERE STORM CANNOT BE RULED OUT...THE MAIN CONCERN WILL BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY. HOWEVER...SPOTTERS SHOULD RELAY ANY HEAVY RAINFALL OR OBSERVED FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 21, 5:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 546 PM CDT SUN JUL 21 2013 KYZ017-021-022-212345- CHRISTIAN KY-MUHLENBERG KY-TODD KY- 546 PM CDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHRISTIAN...NORTHERN TODD AND SOUTHWESTERN MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY UNTIL 645 PM CDT... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HOPKINSVILLE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... GREENVILLE...WEIR...ALLEGRE AND CLIFTY. JP
Special weather statement, Jul 21, 6:03 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 603 PM CDT SUN JUL 21 2013 ILZ077-078-212345- EDWARDS IL-WABASH IL- 603 PM CDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND SOUTHWESTERN WABASH COUNTIES IN SOUTHEAST ILLINOIS UNTIL 645 PM CDT... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF GRAYVILLE...OR 9 MILES SOUTH OF ALBION...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... ALBION...BROWNS...BELLMONT...KEENSBURG AND BONE GAP. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:20 AM CDT | Areal Flood Advisory | PAH | Todd | 115 min |
| Jul 21, 5:54 PM CDT | Areal Flood Advisory | PAH | Caldwell, Lyon, Marshall, Trigg | 111 min |
| Jul 21, 6:27 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 2 hr |
| Jul 21, 6:49 PM CDT | Areal Flood Advisory | PAH | Hopkins, McLean, Muhlenberg | 116 min |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.